Poison Ivy, Oak, and Sumac Information Center

Q&A Board

Prednisone dosage

Subject: Prednisone dosage
Author: Carrie
Date: 7/3/2011 10:14 pm
Views: 7949
Status: Approved
« Previous Thread
Next Thread »
Search
Back To Message List
Hi, after suffering with poison ivy for a week I went to an urgent care center today. The doctor prescribed a tapering dose of prednisone for 6 days, starting with 60 mg, 50 mg, 40 mg, down to 10 mg on day 6. I took my first 6 pills today. Then I went online tonight and saw where too short a dosage of predisone can cause a horrible rebound rash, and several sites suggested that 6 days is too short a regimen. So now I'm not sure what to do - should I stop taking the prednisone entirely and let this heal on its own and just suffer? Continue the course of treatment prescribed by the doctor and take my second dose of 5 pills tomorrow? talk to the doctor again (or wait for my own doc, who won't be back in the office for several days)? Please advise, thanks.

SubjectAuthorDate
Prednisone dosage (Approved)Carrie7/3/2011 10:14 pm
  Re: Prednisone dosage (Approved)Rose7/4/2011 1:26 am
  Re: Prednisone dosage (Approved)Ray Allen7/15/2011 6:10 pm
    Re: Prednisone dosage (Approved)rachel7/30/2011 10:42 am
      Re: Prednisone dosage (Approved)Visitor8/1/2011 3:08 pm